Alert archive / California / Freeze Warnings in 2006

Freeze Warning 1, NWS Eureka, CA

February 15, 2006

NWS Eureka, CA issued this freeze warning at Feb 15, 2006, 3:34 PM PST. It took effect at Feb 16, 2006, 12:00 AM PST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 15, 2006, 3:34 PM PST (23:34 UTC)
In effect from
Feb 16, 2006, 12:00 AM PST
Expired
Feb 16, 2006, 9:14 AM PST
In force
9 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 152334
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
334 PM PST WED FEB 15 2006

.A COLD AIR MASS OVER THE REGION COMBINED WITH CLEAR SKIES AND
LIGHT WIND TONIGHT...WILL ALLOW TEMPERATURES TO DROP INTO THE
UPPER 20S ACROSS PORTIONS OF THE REDWOOD AND MENDOCINO COASTS
LATE TONIGHT INTO THURSDAY MORNING.

CAZ001-002-161745-
/O.UPG.KEKA.FZ.A.0001.060216T0800Z-060216T1800Z/
/O.NEW.KEKA.FZ.W.0001.060216T0800Z-060216T1800Z/
REDWOOD COAST-MENDOCINO COAST-
334 PM PST WED FEB 15 2006

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM PST
THURSDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

TEMPERATURES WILL FALL BELOW THE FREEZING MARK LATE TONIGHT INTO
THURSDAY MORNING. WITH VERY DRY AIR IN PLACE ALONG THE NORTH
COAST...A LIGHT WIND AND CLEAR SKY WEATHER PATTERN WILL ALLOW
TEMPERATURES AT MANY LOCATIONS ALONG AND AWAY FROM THE IMMEDIATE
COAST TO FALL INTO THE 27 TO 32 DEGREE RANGE. 

COASTAL RESIDENTS SHOULD PREPARE FOR SUB-FREEZING TEMPERATURES
TONIGHT BY BRINGING IN OUTDOOR PLANTS...PETS...AND WRAPPING OR
INSULATING EXPOSED OUTDOOR WATER PIPES.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
MJV
2 follow-up statements
000 
WWUS76 KEKA 160952
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
152 AM PST THU FEB 16 2006

.SUB-FREEZING TEMPERATURES THIS MORNING ALONG THE COAST WILL
GRADUALLY WARM...CLIMBING ABOVE THE FREEZING MARK IN MOST
LOCATIONS BY 10 AM.

CAZ001-002-161800-
/O.CON.KEKA.FZ.W.0001.000000T0000Z-060216T1800Z/
REDWOOD COAST-MENDOCINO COAST-
149 AM PST THU FEB 16 2006

...A FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS
MORNING...

MANY LOCATIONS ALONG AND AWAY FROM THE IMMEDIATE COAST WILL DIP
INTO THE UPPER 20S BY DAYBREAK...RISING INTO THE MID TO UPPER 30S
BY MID MORNING.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. 
 
$$

COLBY
000 
WWUS76 KEKA 161714
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
914 AM PST THU FEB 16 2006

...FREEZE WARNING HAS BEEN CANCELLED...

.TEMPERATURES HAVE RISEN WELL ABOVE THE FREEZING MARK. A FREEZE
WARNING IS NO LONGER NEEDED FOR THE NORTH COAST. 

CAZ001-002-161815-
/O.CAN.KEKA.FZ.W.0001.000000T0000Z-060216T1800Z/
REDWOOD COAST-MENDOCINO COAST-
914 AM PST THU FEB 16 2006

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE FREEZE
WARNING. 

$$
MJV

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this freeze warning went out at Feb 15, 4:45 AM PST, 10 hours 49 minutes earlier.

Area forecast discussion, Feb 15, 4:45 AM PST, 10 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
445 AM PST WED FEB 15 2006

.SYNOPSIS...ISOLATED SHOWERS WILL MAINLY BE CONFINED TO THE COASTAL
WATERS AND THE MENDOCINO COAST TODAY...AS COLD AIR ALOFT OFFSHORE
MOVES SOUTH AND EAST OF THE AREA. CLEAR SKIES AND LIGHT WIND WILL
BRING SUB FREEZING TEMPERATURES TO MUCH OF THE REDWOOD AND MENDOCINO
COASTS LATE TONIGHT INTO DAYBREAK THURSDAY...WITH TEENS AND 20S
EXPECTED ACROSS MUCH OF THE MOUNTAINOUS INTERIOR. ANOTHER SURGE OF
COLD AIR WILL BRING RAIN AND SNOW SHOWERS TO NORTHWEST CALIFORNIA
LATE THURSDAY THROUGH A GOOD PART OF THE WEEKEND...USHERING IN THE
COLDEST AIR YET OF THE WINTER SEASON.

&&

.DISCUSSION...OPEN CELL CU SHOWERS WERE PRODUCING ISOLATED TO SCT
RADAR ECHOS OVER THE COASTAL WATERS AND CAPE MENDOCINO AT 1330Z.
925 TO 850 STREAMLINES INDICATE MUCH OF THIS ACTIVITY SHOULD SKIRT
THE REDWOOD COAST BUT A FEW LIKELY LANDFALLING ALONG THE MENDOCINO
COAST IN THE COURSE OF THE DAY. OMEGA FIELDS REMAIN WEAK IMPLYING
MUCH OF THIS ACTIVITY IS BEING SUSTAINED BY SHARPER LOW LEVEL LAPSE
RATES OVER THE OCEAN WATERS.

TEMPERATURES TO FALL OFF QUICKLY AFTER SUNSET. HAVE ISSUED A FREEZE
WATCH FOR ZONES 001-002. THERE IN UNCERTAINTY AS TO HOW MUCH OF THE
COASTAL ZONES WILL EXPERIENCE TEMPERATURES BELOW 30 DEGREES TONIGHT.
SURFACE TO 30 METER AGL WINDS SHOW AN ONSHORE FLOW S OF TRINIDAD
OVERNIGHT WITH MORE OF PARALLEL OR WEAK OFFSHORE N TO CEC. INTERIOR
AND SHELTERED AREAS OF THE COASTAL ZONES WILL LIKELY FREEZE. WILL
AFFORD DAY CREW ADDITIONAL MODEL RUN TO MAKE FINAL CALL ON A FRZ
WARNING OR NOT TNGT. MORE CERTAIN IS THAT AREAS OF FROST WILL FORM
AND HAVE INSERTED THIS WORDING FOR THE COASTAL ZONES TNGT.

2ND LOBE OF COLD AIR ASSOC WITH A DEEPENING MID LEVEL CIRCULATION
WILL BRING INSTABILITY SHOWERS OVER NRN CA LATE IN THE WEEK. PACIFIC
INFLOW APPEARS SOMEWHAT LIMITED SINCE THE CIRC ORIGINATES OVER THE
INTERIOR OF THE PACIFIC NW...BUT GIVEN THE VERY COLD AIR ALOFT...SOME
ACCUMULATIONS OF SNOW SEEM LIKELY IN AREAS FAVORED FOR LOW AND MID
LEVEL SE FLOW DURING THE COLDEST PERIOD ALOFT LATE FRI INTO SAT.

&&

.AVIATION...THE COLD AND DRY ARCTIC AIR MASS WILL CONTINUE TO PUSH
SOUTH ALONG THE WEST COAST TODAY...YIELDING CLEARING SKIES AT NW
CALIFORNIA AIRPORTS COASTAL AIRPORTS. WITH THE COLD AIR ALOFT...
EXPECT LIGHT CUMULUS BUILDUPS OVER INLAND RIDGES. SKIES WILL CLEAR
ALL AREAS ACROSS NW CALIFORNIA WITH THE SETTING SUN.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

FREEZE WATCH TONIGHT ZONES 001-002.
SMALL CRAFT ADVISORY CAPE MENDOCINO TO PT ARENA OUT 60NM.

&&

.DISCUSSION...COLBY
.AVIATION.....TJADEN

VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Feb 15, 4:53 AM PST, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
453 AM PST WED FEB 15 2006

CAZ003-004-076-161300-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
453 AM PST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SNOW SHOWERS ARE EXPECTED FRIDAY AND SATURDAY...WHICH
MAY CAUSE SOME TRAVEL DIFFICULTIES...HOWEVER NO MAJOR HAZARDS ARE
ANTICIPATED.

CAZ001-002-161300-
REDWOOD COAST-MENDOCINO COAST-
453 AM PST WED FEB 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

A FREEZE WATCH IS IN EFFECT FOR THE REDWOOD AND MENDOCINO COASTS
TONIGHT THROUGH MID MORNING THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED.

COLBY

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 15, 3:30 AM PSTFreeze WatchEKA30 hr

Nearby

Freeze Warnings in California, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.